Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Mood changes with Nuvaring

26 February, 2018

Question:

I had a very hard pregnancy right after I got married, and started birth control after giving birth. At first, while I was nursing I was on the mini pill, which had no side effects. When I stopped nursing I got a non-hormonal IUD, which caused me to stain a lot. I now am on the nuvaring and I have used it to skip one period so far. I am not staining, but it has caused me to become so emotionally sensitive that it is causing problems at home.

What else can I take?


Answer:

Speak to your doctor about trying regular birth control pills. Different formulations of hormonal contraception often affect a woman differently, so although the nuvaring is causing you negative side effects, the pill may not. Be sure to mention to your doctor the mood changes you feel now on the nuvaring.

Another possibility is to use a diaphragm. When used properly with spermicide it is highly effective and does not cause staining or emotional side effects.

Please feel free to get back to us with any further questions.

B’Hatzlacha!


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.